Florida, 2008

Tornado in Florida, February 12, 2008

February 12, 2008 · NWS MFL · 1 event in 1 county or zone

An EF0 tornado moved across Everglades City producing damage to aircrafts, the school, and to other structures.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$445,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

An EF0 tornado moved across Everglades City producing damage to aircrafts, the school, and to other structures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 12, 7:40 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 12, 7:40 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
740 PM EST TUE FEB 12 2008

.UPDATE...

...TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 11 PM EST...

SENT A QUICK UPDATE TO THE FORECAST FOR THE OVERNIGHT HOURS BUT
NOT MUCH WAS CHANGED OTHER THAN TO REFLECT CURRENT TRENDS.

NOW CONCERNING THE SEVERE WEATHER POTENTIAL THIS EVENING...LATEST
RADAR IMAGERY SHOWS 2 VERY STRONG, SUSTAINED SUPERCELLS 50 TO 60
MILES OFFSHORE THE SOUTHWEST FLORIDA COAST MOVING SLOWLY EAST TO
EAST NORTHEAST WITHIN A BAND OF CONVECTIVE RAINFALL...AND OTHER
SCATTERED HEAVY CONVECTIVE SHOWERS AND ISOLATED THUNDERSTORMS.
THIS BAND WAS MOVING ONSHORE ALONG THE SOUTHWEST FLORIDA COAST AS
THE OVERALL BAND MOVES SLIGHT EAST SOUTHEAST TOWARDS HIGHER
INSTABILITY. LATEST ANALYSIS/GUIDANCE SHOWS THAT THESE STORMS
WERE BEING SUSTAINED WITHIN THE INSTABILITY AXIS EXTENDING FROM
THE EAST CENTRAL GULF INTO THE FLORIDA STRAITS...WHERE CAPES AS
HIGH AS 3000 J/KG WERE BEING OBSERVED...AND ON THE TAIL END OF THE
LEAD SUBTROPICAL SHORTWAVE TROUGH MOVING THROUGH THE EASTERN GULF.

THE GREATEST THREAT FOR ANY SEVERE WEATHER/ATTENDANT ISOLATED
TORNADO THREAT SHOULD BE BETWEEN NOW AND MIDNIGHT OR SHORTLY
THEREAFTER...AS MODEL GUIDANCE INCLUDING LOCAL WRF RUN AND 40KM
RUC SUGGEST THE SHORTWAVE WILL BEGIN MOVING NORTH OF THE REGION
DURING THIS TIME AND WILL INDUCE A SURGE OF THE WEAK SURFACE WARM
FRONT/BAROCLINIC ZONE NORTH THROUGH THE REGION...WITH MID-LEVEL DRY
PUNCH MOVING TOWARDS THE SOUTH FLORIDA PENINSULA. IN
ADDITION...MODEL DIAGNOSED UPPER LEVEL DIVERGENCE WILL BE HIGHEST
IN THIS TIME PERIOD. LOW LEVEL HELICITIES CONTINUE OVER 100 M2/S2
WITH BACKED SE SURFACE FLOW...HOWEVER INSTABILITY OVER LAND IS
MUCH LESS THAN OVER THE WATER WITH CAPES GENERALLY LIMITED TO
AROUND 1000 J/KG. 00Z MIAMI UPPER AIR SOUNDING SHOWS AROUND 1100
J/KG SURFACE BASED CAPE WITH 0-3KM HELICITIES CLOSE TO 300 M2/S2.

WITH ALL THAT SAID...IT APPEARS THAT THE GREATEST THREAT FOR
ISOLATED TORNADOES THROUGH THE EARLY MORNING HOURS WILL LIE ACROSS
THE SOUTHERN PART OF THE CWA WHERE THE GREATEST INSTABILITY EXISTS
WITHIN THE LOW LEVEL SHEAR ZONE...BUT THAT DOES NOT MEAN TORNADO
THREAT CANNOT BE RULED OUT FURTHER NORTH NEAR THE LAKE OKEECHOBEE
REGION.

&&

.AVIATION...
MAIN FOCUS FOR CONVECTION DURING FIRST FOUR HOURS OF THIS FORECAST
PERIOD WILL BE ACROSS WESTERN HALF OF PENINSULA...WITH ACTIVITY
MOVING ONSHORE FROM ADJACENT PORTIONS OF SOUTHEAST GULF.  THUS...
WILL CARRY PREVAILING VCTS/CB FOR KAPF AND ONLY MENTION VCSH FOR
ATLANTIC COAST TERMINALS.  THUNDERSTORM THREAT WILL INCREASE AFTER
13/04Z FOR EAST COAST...AS LOW-LEVEL JET INTENSIFIES IN RESPONSE TO
STRONG CYCLOGENESIS OVER THE LOWER MISSISSIPPI VALLEY...AND WILL
MAINTAIN VCTS/CB FOR ALL TERMINALS THROUGH END OF FORECAST PERIOD.
OTHERWISE...EXPECT BKN VFR CIGS TO PERSIST THROUGH THE PERIOD.
MODERATE SOUTHEAST SURFACE FLOW WILL INCREASE SUBSTANTIALLY WITH
ONSET OF LOW-LEVEL JET LATER TONIGHT...AND WILL INCREASE SUSTAINED
SPEEDS TO 15G25.  EVEN STRONGER WIND SPEEDS EXPECTED TOMORROW...AS
FLOW VEERS TO SOUTHWEST IN ADVANCE OF APPROACHING TROUGH.  SUSTAINED
SPEEDS AND GUSTS WILL BOTH DIMINISH BY END OF FORECAST PERIOD.

&&

.MARINE...
ONLY CHANGE WAS TO RE-ISSUE THE SCA FOR BISCAYNE BAY THROUGH THE
NIGHT BASED ON CURRENT OBS AND TIGHTENING PRESSURE GRADIENT.

UPDATE: STRASSBERG/DD

&&

.PREV DISCUSSION... /ISSUED 349 PM EST TUE FEB 12 2008/

..TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 11 PM EST
THIS EVENING...

SYNOPSIS...A LARGE AMPLITUDE LONG WAVE TROUGH EXTENDING FROM JUST
WEST OF THE G. LAKES S-SW TO NRN MEX WITH A SERIES OF SHORT WAVES
MOVING EAST ARND THE BASE OF THE TROUGH. FIRST SIGNIFICANT S/W
ACROSS E-CENTRAL GULF OF MEX ATTM. ANOTHER MORE VIGOROUS S/W OVR E
TX. ATTM. AT THE SFC...A WARM FRONT MOVING NORTH ACROSS SOUTHERN TIP
OF FL PENINSULA AT THE MOMENT WITH NMRS SHOWERS/ISOLD TSTMS
SPREADING NORTH. COLD FRONT EXTENDING FROM TN SW TO SWRN TX.

SHORT TERM...TONIGHT...LATEST MDLS SHOW WARM FRONT MOVING N TO
CENTRAL FLORIDA BY 00Z WHILE AT THE SAME TIME THE 1ST SHORT WAVE
MOVES THROUGH THE AREA. BOTH GFS AND NAM SHOW VERY GOOD UPR LVL
DIV AHEAD OF THE S/W WITH A STG 850MB INFLOW (30 TO 45 KTS) MAINLY
FROM LAKE OKEE NORTHWARD. THIS SEEMS TO INDICATE THAT NRN PORTION
OF S. FL (COUNTIES SURROUNDING LAKE OKEE) WILL EXPERIENCE MOST OF
WX AS MOST PARAMETERS COINCIDE OVR THAT AREA TONIGHT. THE ONLY FLY
IN THE OINTMENT IS THE ABSENCE OF A SFC FORCING MECHANISM AS THE
WARM FNT WILL ALREADY BE NORTH OF THE AREA. STILL LOW LVL
CONVERGENCE SHOULD BE STRONG ENOUGH TO RESULT IN WIDESPREAD TSTM
ACTIVITY WITH A FEW BECOMING STG.

WEDNESDAY...S/W OVER TX WILL DIG SE PUSHING THE COLD FRONT ANOTHER
ROUND OF STORM WILL AFFECT THE AREA WEDNESDAY BY 18Z. A SQUALL
LINE WILL DEVELOP AHEAD OF THE COLD FNT AND MOVING THROUGH S. FL
WED AFTERNOON. THE QUESTION IS, HOW STRONG THIS SQUALL LINE IS
GOING TO BE WHEN IT MOVES THROUGH THE AREA. MDLS SHOW LOW LVL
WINDS VEERING TO SW AHEAD OF THE LINE DISRUPTING THE INFLOW AND
WEAKENING THE LINE. STILL WILL EXPECT A FEW STORMS TO MAKE IT
THROUGH THE AREA. WITH AN UNIDIRECTIONAL SFC TO 700 MB SHEAR WILL
EXPECT BIGGEST THREAT WITH THESE STORMS TO BE DAMAGING WINDS (40
TO 50 MPH) AT BEST. GFS INDICATES THIS LINE WILL ACTUALLY SLOW
DOWN WITH A FEW SHWRS/TSTMS LINGERING THROUGH THE AFTERNOON. CD
FNT SHOULD MOVE SOUTH OF MIA BY 06Z THU WITH DRYING TREND STARTING
QUICKLY AFTER FROPPA.

LONG TERM...THURSDAY THROUGH SUNDAY...AFTER FROPA WED
NIGHT...DRIER AIR SHOULD FILTER SOUTH TO SOUTH FLORIDA WITH
BASICALLY DRY CONDITIONS THROUGH THE HOLD PERIOD.

AVIATION...CEILINGS OCCASIONALLY AROUND 3 TO 5KFT ARE EXPECTED TO
CONTINUE THROUGH THIS EVENING, WITH BRIEF LOWER CEILINGS IN THE
EVENING AS MOISTURE INCREASES. SHOWER AND THUNDERSTORM COVERAGE IS ALSO
EXPECTED TO INCREASE THIS EVENING AND REMAIN ELEVATED TONIGHT AND INTO
WEDNESDAY. WINDS ARE GENERALLY EXPECTED TO REMAIN EAST TO
SOUTHEAST THROUGH THE REST OF THIS AFTERNOON AND GRADUALLY BECOME MORE
SOUTHERLY OVERNIGHT. SPEEDS ARE EXPECTED TO BE IN THE 12 TO 16 KT
RANGE WITH GUSTS IN THE LOW 20S, HOWEVER WINDS MAY BECOME VARIABLE
AND INCREASE IN SPEED IN AND AROUND STORMS.

MARINE...SFC WNDS WILL INCREASE TONIGHT AND BECOME S-SW AS THE
SFC LOW/FNT OVER SRN PLAINS DEEPENS. SFC WINDS SHOULD VEER TO NW
BEHIND THE COLD FNT AND BRIEFLY REMAIN AT 15 TO 20 KTS WED NIGHT
BEFORE SUBSIDING TO BELOW 15 KTS AFTERWARDS.

FIRE WEATHER...RH VALUES WILL DROP SIGNIFICANTLY BY THU AFTERNOON
AS DRY AIR FILTER SOUTH BEHIND THE FNT. RH COULD HOVER ARND 35
PERCENT FOR A FEW HOURS. RH VALUES WILL RECOVER QUICKLY BY FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  69  81  56  75 / 90 70 30 10
FORT LAUDERDALE  71  81  60  77 / 90 70 30 10
MIAMI            70  82  60  78 / 90 70 30 10
NAPLES           68  77  56  76 / + 70 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EST THIS EVENING.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR
     AMZ650-AMZ651- AMZ670-AMZ671.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ630.
GM...NONE.
&&

LONG TERM...47/RHG
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Feb 12, 5:25 PM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
525 PM EST TUE FEB 12 2008

FLZ063-066>075-168-172>174-130300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
525 PM EST TUE FEB 12 2008

...TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 11 PM...
...HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS AND NUMEROUS SHOWERS ARE
EXPECTED OVERNIGHT WITH SOME STORMS POSSIBLY BEING STRONG TO SEVERE.
WIND GUSTS OF 50 TO NEAR 60 MPH AND HEAVY RAIN WILL BE THE BIGGEST
THREATS.

RIP CURRENTS: STRONG SOUTHEAST WINDS ALONG THE EAST COAST WILL
RESULT IN DANGEROUS RIP CURRENTS AT THE ATLANTIC BEACHES THIS EVENING.

TORNADOES: THERE IS SUFFICIENT DYNAMICS AND INSTABILITY TO PRODUCE A
SLIGHT CHANCE OF TORNADOES OR WATERSPOUTS THIS EVENING AND TONIGHT.
THE BEST CHANCE... ALBEIT STILL SLIM... WILL BE MAINLY OVER THE
COASTAL ATLANTIC WATERS AND THE IMMEDIATE EAST COAST METRO AREAS.

WIND: THE POTENTIAL EXISTS FOR STRONG GUSTY WINDS TO AT LEAST 40
MPH AND POSSIBLY AS HIGH AS 60 MPH WITH THE THUNDERSTORMS THIS
AFTERNOON AND EVENING.

HAIL: IF ANY STRONG THUNDERSTORM DOES DEVELOP THERE IS A SLIGHT
CHANCE THAT IT MAY PRODUCE DIME SIZE OR SMALLER HAIL.

FLOODING: THERE IS THE SLIGHT RISK OF URBAN TYPE FLOODING THROUGH
THIS EVENING WITH ANY PROLONGED HEAVY RAINFALL.

WAVES: SEAS IN THE GULF STREAM WILL BE UP TO 8 FEET TODAY AND 7
FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF POTENTIAL STRONG TO SEVERE THUNDERSTORMS COULD
IMPACT THE AREA ON WEDNESDAY, AHEAD OF AND ALONG A COLD FRONT
EXPECTED TO MOVE ACROSS SOUTH FLORIDA LATE. AT THIS TIME, IT
APPEARS THAT THE PRIMARY IMPACTS ON WEDNESDAY WILL BE DAMAGING
WINDS.

RESIDENTS AND VISITORS ARE ADVISED TO STAY TUNED TO THE LATEST
FORECAST UPDATES ON THIS DEVELOPING WEATHER SITUATION AS SEVERE
WEATHER COULD AFFECT THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
POSSIBLY WEDNESDAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Feb 12, 4:28 PM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
428 PM EST TUE FEB 12 2008

FLZ073-122230-
INLAND MIAMI-DADE FL-
428 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORMS MOVING ACROSS INLAND MIAMI-DADE COUNTY...

AT 427 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF SHARK VALLEY OBS TOWER...
MOVING NORTH AT 25 MPH.

THIS STORM WILL AFFECT...

SHARK VALLEY OBS TOWER...
FORTYMILE BEND...

AND SURROUNDING COMMUNITIES.

THIS CLUSTER OF STORMS WILL ALSO CROSS TAMIAMI TRAIL ALONG AND JUST
EAST OF FORTYMILE BEND. MOTORISTS SHOULD EXERCISE CAUTION WHEN
ENCOUNTERING THESE STORMS.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2576 8088 2597 8087 2599 8074 2598 8069
      2596 8068 2596 8060 2546 8060 2540 8087
TIME...MOT...LOC 2128Z 178DEG 24KT 2556 8072

GS
Local storm report, Feb 12, 4:33 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EST TUE FEB 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     MARINE TSTM WIND DEERFIELD BEACH         26.31N 80.10W
02/12/2008  M43 MPH          BROWARD            FL   MESONET

            43 MPH WIND RECORDED BY MESONET AND RELAYED BY WFOR

&&

TINGLER
Special weather statement, Feb 12, 7:13 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 PM EST TUE FEB 12 2008

FLZ069-070-130045-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
713 PM EST TUE FEB 12 2008

...STRONG STORM MOVING ACROSS NORTHWEST COLLIER COUNTY...

AT 708 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 6 MILES SOUTHEAST OF BONITA SPRINGS...MOVING
NORTHEAST AT 15 MPH. FUNNEL CLOUDS ARE BEING REPORTED WITH THIS STORM
AT US 41 AND IMMOKALEE ROAD.

THIS STORM WILL AFFECT...

GOLDEN GATE ESTATES...
ORANGE TREE...
CORKSCREW SWAMP SANCTUARY...

AND SURROUNDING COMMUNITIES.

THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2634 8182 2632 8181 2632 8166 2642 8166
      2643 8157 2648 8157 2649 8156 2630 8143
      2615 8176 2627 8183 2628 8183 2630 8185
      2632 8185
TIME...MOT...LOC 0013Z 243DEG 16KT 2628 8172

BAXTER
Special weather statement, Feb 12, 7:50 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
750 PM EST TUE FEB 12 2008

FLZ069-070-130145-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
750 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST COLLIER COUNTY...

AT 746 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CAPE ROMANO...MOVING NORTHEAST
AT 25 TO 30 MPH.

THIS STORM WILL AFFECT...

CAPE ROMANO...
KEY MARCO...
CAPE ROMANO AQUATIC PRESERVE...
MARCO ISLAND AIRPORT...
ROYAL PALM HAMMOCK...
LELY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2630 8170 2600 8113 2583 8136 2587 8147
      2589 8148 2584 8151 2587 8152 2591 8161
      2589 8163 2592 8164 2590 8169 2588 8166
      2584 8168 2589 8172 2591 8171 2592 8174
      2598 8174 2603 8178
TIME...MOT...LOC 0050Z 208DEG 29KT 2579 8169

BAXTER
Special weather statement, Feb 12, 8:03 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
803 PM EST TUE FEB 12 2008

FLZ069-070-130215-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
803 PM EST TUE FEB 12 2008

...VERY STRONG THUNDERSTORM APPROACHING WESTERN COLLIER COUNTY...

AT 759 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
VERY STRONG THUNDERSTORM 29 MILES SOUTHWEST OF CAPE ROMANO...MOVING
NORTHEAST AT 35 TO 40 MPH.

THIS STORM WILL AFFECT...

CAPE ROMANO...
MARCO ISLAND...
MARCO ISLAND AIRPORT...
FIDDLERS CREEK...
WEST TOLL GATE ON ALLIGATOR ALLEY...
PICAYUNE STRAND STATE FOREST...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO AT LEAST 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS SHOWING SIGNS OF ROTATION AND THE ENVIRONMENT
IS FAVORABLE FOR THE DEVELOPMENT OF TORNADOES.

RESIDENTS NEAR THE PATH OF THIS VERY STRONG STORM SHOULD REMAIN ON THE
ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2632 8169 2632 8166 2636 8165 2622 8141
      2594 8114 2585 8140 2589 8148 2584 8150
      2587 8152 2591 8161 2589 8163 2592 8165
      2590 8169 2588 8166 2584 8168 2598 8174
      2609 8182 2616 8182
TIME...MOT...LOC 0103Z 227DEG 39KT 2570 8206

BAXTER
Special weather statement, Feb 12, 9:44 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
944 PM EST TUE FEB 12 2008

FLZ066-067-070-130345-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
944 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST HENDRY COUNTY...

AT 939 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HENDRY CORRECTIONAL I/A/P...MOVING NORTHEAST
AT 35 MPH.

THIS STORM WILL AFFECT...

DEVILS GARDEN...
MONTURA...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
HOLEY LAND WILDLIFE MANAGEMENT AREA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS SHOWING BROAD ROTATION AND IS DEVELOPING
IN AN ENVIRONMENT FAVORABLE FOR TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2643 8054 2627 8124 2640 8135 2677 8106
TIME...MOT...LOC 0244Z 236DEG 32KT 2638 8120

BAXTER

The radar

The Miami radar (KAMX), 101 km away, was scanning. The volume nearest the first event began at 02:25 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Collier

When
February 12, 9:45 PM EST to 9:48 PM EST
Where
Collier County, 0.63 mi WSW of Everglades City to 1.19 mi NNW of Everglades City
Rating
EF0
Path length
1.32 mi
Path width
50 yd
Property damage
$445,000
Reported by
Emergency Manager
Coordinates
25.848, -81.390

An EF0 Tornado touched down at the Everglades City Airport, flipping two Cessna Aircrafts while moving northeast. The tornado then moved across western sections of Everglades City producing roof and minor structural damage to a condo, school, and storage building and also downing trees and power poles and damaging fences before dissipating on the north side of town.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyThe tornado archive for Florida, 2008Warnings in Florida, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80796.